Alert archive / Wisconsin / Gale Watches in 2011
Gale Watch 4, NWS Green Bay, WI
NWS Green Bay, WI issued this gale watch at Sep 28, 2011, 4:26 AM CDT. It took effect at Sep 29, 2011, 3:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 28, 2011, 4:26 AM CDT (09:26 UTC)
- In effect from
- Sep 29, 2011, 3:00 PM CDT
- Expired
- Sep 28, 2011, 3:53 PM CDT
- In force
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
844 WHUS73 KGRB 280926 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 426 AM CDT WED SEP 28 2011 ...NORTHWEST GALES EXPECTED ON THURSDAY... .A DEEPENING STORM SYSTEM WILL CREATE GALE AND STORM FORCE WINDS ON LAKE MICHIGAN THURSDAY INTO FRIDAY. LMZ521-522-541>543-281730- /O.NEW.KGRB.GL.A.0004.110929T2000Z-110930T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 426 AM CDT WED SEP 28 2011 ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. * WINDS WILL SHIFT TO THE NORTHWEST AND STRENGTHEN TO GALE FORCE LATE THURSDAY AFTERNOON. SUSTAINED WINDS OF 30 TO 35 KTS WITH GUSTS TO NEAR 47 KTS ARE EXPECTED FOR MUCH OF THURSDAY NIGHT...SHIFTING NORTH ON FRIDAY. * WAVES WILL BUILD TO 5 TO 8 FEET THURSDAY NIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
2 follow-up statements
895 WHUS73 KGRB 281530 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1030 AM CDT WED SEP 28 2011 ...NORTHWEST GALES EXPECTED ON THURSDAY... .A DEEPENING STORM SYSTEM WILL CREATE GALE AND STORM FORCE WINDS ON LAKE MICHIGAN THURSDAY INTO FRIDAY. LMZ521-522-541>543-282330- /O.CON.KGRB.GL.A.0004.110929T2000Z-110930T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1030 AM CDT WED SEP 28 2011 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... * WINDS WILL SHIFT TO THE NORTHWEST AND STRENGTHEN TO GALE FORCE LATE THURSDAY AFTERNOON. SUSTAINED WINDS OF 30 TO 35 KTS WITH GUSTS TO NEAR 48 KTS ARE EXPECTED FOR MUCH OF THURSDAY NIGHT... SHIFTING NORTH ON FRIDAY. * WAVES WILL BUILD TO 5 TO 8 FEET THURSDAY NIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ECKBERG
309 WHUS73 KGRB 282053 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 353 PM CDT WED SEP 28 2011 ...STORM FORCE WINDS POSSIBLE ON THURSDAY... .A DEEPENING LOW PRESSURE SYSTEM WILL CREATE GALE TO STORM FORCE WINDS ON LAKE MICHIGAN THURSDAY INTO FRIDAY. LMZ521-522-541>543-290500- /O.CAN.KGRB.GL.A.0004.110929T2000Z-110930T2100Z/ /O.NEW.KGRB.SR.A.0001.110929T2000Z-110930T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 353 PM CDT WED SEP 28 2011 ...STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... ...GALE WATCH IS CANCELED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. THE GALE WATCH HAS BEEN CANCELED. * WINDS WILL SHIFT TO THE NORTHWEST AND WILL STRENGTHEN TO STORM FORCE LATE THURSDAY AFTERNOON. SUSTAINED WINDS OF 35 TO 40 KTS WITH GUSTS TO AROUND 50 KTS ARE EXPECTED FOR MUCH OF THURSDAY NIGHT... SHIFTING NORTH ON FRIDAY. * WAVES WILL BUILD TO 5 TO 8 FEET THURSDAY NIGHT AND FRIDAY ON THE BAY...AND TO 8 TO 10 FEET ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS NEAR 50 KNOTS OR GREATER HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WOLF
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale watch went out at Sep 28, 3:58 AM CDT, 28 minutes earlier.
Area forecast discussion, Sep 28, 3:58 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 358 AM CDT WED SEP 28 2011 .SHORT TERM...TODAY THROUGH THURSDAY. FORECAST CONCERNS DIVERSE THIS PERIOD AS DEAL WITH FOG AND LINGERING PCPN THIS MORNING...THEN STRONG FRONT MOVING THROUGH ON THU MORNING/AFTN. UPPER/SFC LOW NOW OVER EXTREME SOUTHERN LAKE MI. BANDS OF PCPN STILL ROTATING AROUND SYSTEM...AFFECTING SOUTHERN LAKESHORE COUNTIES THIS MORNING...WITH LIGHTENING SEEN FROM TIME TO TIME OVER MILWAUKEE AND OZAUKEE COUNTIES. ANOTHER WEAK VORT SEEN ROTATING THROUGH LOWER MI...SO WILL MAINTAIN SMALL POPS IN THE EAST TODAY. DENSE FOG SEEN OVER PARTS OF CENTRAL WI...THOUGH HIGH AND MID CLOUDS LIMITING HOW FAR EAST IT HAS FORMED. WILL WATCH OBS THROUGH NEXT FEW HOURS TO DETERMINE WHETHER PORTIONS OF ADVISORY CAN BE CUT. FOG EXPECTED TO LIFT THIS MORNING...WITH TEMPS WARMING SOME FROM YESTERDAY WITH PARTLY CLOUDY/PARTLY SUNNY SKIES AS SYSTEM SLOWLY CONTINUES ITS TREK EAST. UPSTREAM KICKER SYSTEM NOW INLAND PACIFIC NORTHWEST...TO TRAVEL EAST ALONG U.S. CANADIAN BORDER TODAY...DROPPING INTO THE UPPER MIDWEST LATE TONIGHT. SHORTWAVE RIDGE OVER WESTERN LAKES TONIGHT WILL BRING DRY WEATHER TO MUCH OF AREA. THOUGH FEW SHOWERS POSSIBLE LATE OVER THE NORTHWEST AS COLD FRONT EXPECTED TO ENTER STATE. FRONT MOVES THROUGH THU MORNING WITH STRONG SHORTWAVE MOVING THROUGH IN THE AFTERNOON. HAVE MADE LITTLE CHANGE TO POPS FOR THU. TOYED WITH IDEA OF ADDING THUNDER TO FORECAST...GIVEN MID LEVEL LAPSE RATES OF 6 TO 7 AND SOME WEAK INSTABILITY SURFACE THROUGH 850MB. GUSTY/BREEZY CONDITIONS TO FOLLOW FRONT. HAVE GONE WITH MAX TEMPS MID DAY WITH STEADY TEMPS LIKELY IN THE AFTERNOON...BALANCING EXPECTED DIURNAL HEATING AND SOME COLD ADVECTION .LONG TERM...THURSDAY NIGHT THROUGH SUNDAY NIGHT. THE MAIN FORECAST CONCERNS FOR THIS FORECAST ARE POSSIBLE HIGH WINDS THURSDAY NIGHT FOLLOWED BY TEMPERATURES THROUGH THE WEEKEND. THE MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THURSDAY-THURSDAY NIGHT SYSTEM...SO WILL FOLLOW A ECMWF/GFS/SREF BLEND. THEREAFTER...THE GFS IS A LITTLE QUICKER REBOUNDING HEIGHTS OVER THE GREAT LAKES...AND WILL STICK WITH THE ECMWF/GFS ENSEMBLE BLEND. THURSDAY NIGHT THROUGH FRIDAY NIGHT...POTENT CLIPPER SYSTEM WILL BE EXITING OVER CENTRAL LOWER MICHIGAN THURSDAY NIGHT...BUT PLENTY OF WIND WILL BE LEFT IN ITS WAKE ACROSS THE REGION. BOTH THE ECWMF AND GFS SHOW 60-70KT WINDS AT 850MB ARRIVING BY 00Z FRI AND CONTINUING THROUGH 06Z FRI ALONG WITH STRONG PRESSURE RISES AND ISALLOBARIC PUSH WHICH WILL BOOST WIND GUSTS. BUT DESPITE THE STRONG WINDS...THE MODELS ARE NOT TOO OPTIMISTIC IN REGARDS TO THE STRENGTH OF THE COLD ADVECTION...AND SUBSEQUENT STEEPENING OF THE LOW LEVEL LAPSE RATES. IN FACT...GFS 0-1KM LAPSE RATES ARE ONLY IN THE 5-6 C/KM RANGE THURSDAY NIGHT...SO ITS DOUBTFUL THAT TAPPING INTO THE 850MB WIND CORE WILL OCCUR. BUT LOOKS LIKE THE NE FORECAST AREA...ESPECIALLY DOOR COUNTY IN PARTICULAR...STAND TO SEE THE HIGHEST WIND GUSTS WITH SOME WIND ADVISORY GUSTS POSSIBLE (HIGH WIND WARNING POSSIBLE FOR DOOR COUNTY WITH BONUS MIXING FROM THE WARM WATERS OF GREEN BAY). OTHERWISE...TEMPS ARE MARGINAL FOR LAKE EFFECT OFF LAKE SUPERIOR UNTIL LATE THURSDAY NIGHT...BUT COULD SEE SOME COMMA HEAD SHOWERS OVER THE EASTERN FORECAST AREA THURSDAY NIGHT. WILL STILL HAVE GUSTY WINDS OVER THE EAST FRIDAY MORNING...WITH SOME GUSTS BETWEEN 30-40 MPH POSSIBLE AND WILL SLOWLY SUBSIDE IN THE AFTERNOON. DELTA T/S FINALLY CREEP UP INTO THE 13-15C RANGE OVER N-C WISCONSIN FOR SOME LAKE EFFECT SHOWERS. HIGH PRESSURE AND A VERY DRY AIRMASS ARRIVES FOR FRIDAY NIGHT...LEADING TO CLEARING SKIES AND COLD TEMPS. REST OF THE FORECAST...HIGH PRESSURE WILL MOVE ACROSS THE AREA THIS WEEKEND AS LOW LEVEL TEMPS SLOWLY MODERATE. WITH CLEAR SKIES AND LIGHT WINDS...SEEMS THAT SOME FROST WILL BE POSSIBLE SATURDAY NIGHT. TEMPS WARMING FROM THE MID TO UPPER 50S ON SATURDAY...INTO THE LOWER TO MIDDLE 60S ON SUNDAY. && .AVIATION...DENSE FOG HAS DEVELOPED OVER PARTS OF CENTRAL AND NORTHEAST WISCONSIN EARLY THIS MORNING. EXPECT THE LIFR CIGS AND VSBYS TO CONTINUE INTO THE MORNING HOURS OVER CENTRAL AND NORTH CENTRAL WISCONSIN. OVER EAST CENTRAL WISCONSIN...MID LEVEL CLOUDS WORKING INTO THE AREA MAY LIMIT FOG DEVELOPMENT. EXPECT LIFR CONDITIONS TO END AFTER 14Z. MAINLY VFR CONDITIONS EXPECTED FOR WEDNESDAY WITH SCATTERED MVFR CIGS WITH ANY LINGERING SHOWERS. && .MARINE...MODELS FAIRLY CONSISTENT IN BRINGING STRONG WINDS BEHIND FRONT MOVING THROUGH ON THU. 850MB WINDS 55 TO 65 KTS BY LATE THU AFTN. INITIALLY TEMPS DO NOT FALL SIGNIFICANTLY...THOUGH BY MID DAY DELTA T'S IN MODERATE CAT...ALLOWING FOR BETTER MIXING. WINDS BY THIS TIME DROP SOME...THOUGH GALE CONDITIONS STILL LIKELY. WILL GO WITH HIGH END GALE WATCH AT THIS TIME...LATER SHIFTS CAN BETTER DETERMINE NEED FOR STORM. && .GRB WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 8 AM CDT THIS MORNING FOR WIZ005- 010>013-018>021-030-031-035>037-045-073-074. && TE/MPC
Hazardous weather outlook, Sep 27, 2:47 PM CDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 247 PM CDT TUE SEP 27 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-282000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 247 PM CDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP OVER DOOR COUNTY LATE THURSDAY AFTERNOON INTO FRIDAY. GUSTS OF 50 TO 60 MPH ARE EXPECTED...ESPECIALLY OVER THE NORTHERN PART OF THE COUNTY ON THURSDAY NIGHT. WINDS THIS STRONG WILL LIKELY CAUSE TREE DAMAGE AND POWER OUTAGES. THE WINDS WILL NOT BE AS STRONG ACROSS THE REST OF THE FORECAST AREA...ALTHOUGH MOST LOCATIONS SHOULD SEE GUSTS IN THE 35 TO 45 MPH RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-282000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 247 PM CDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY INCREASING NORTHWEST WINDS AND BUILDING WAVES ASSOCIATED WITH THE PASSAGE OF A COLD FRONT WILL PRODUCE CONDITIONS HAZARDOUS TO ALL MARINERS FROM LATE THURSDAY AFTERNOON INTO FRIDAY. GALE FORCE GUSTS ARE LIKELY OVER THE ENTIRE MARINE FORECAST AREA...AND SOME STORM FORCE GUSTS MAY OCCUR NEAR DEATHS DOOR ON THURSDAY NIGHT. MG/TSK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 10:17 PM CDT | Dense Fog Advisory | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Marinette and 9 more | 9 hr |
| Sep 28, 2:27 PM CDT | High Wind Watch | GRB | Door | 13 hr |
| Sep 28, 2:27 PM CDT | Wind Advisory | GRB | Brown, Calumet, Florence, Forest, Kewaunee, Langlade and 15 more | 34 hr |
| Sep 28, 3:53 PM CDT | Storm Watch | GRB | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.